Our expert says:
Interesting question, eli. to be frank, I don't know. Some meds give one a very dry mouth, which is unpleasant, but easier to deal with by sucking flavoured sweets. Reducing drooling I'm not so sure about. It is definitely a recognized side-effect of Clozapine, in about a third of the people using it. Interesting, it doesn't appear that Clozapine actually causes us to produce more saliva, but it may slightly disturb our usual process of swallowing it without noticing that we're doing so.
A number of drugs have shown some benefits in reducing this complaint, but these need to be carefully judged by the psychiatrist prescribing your meds, so as to avoid complicating the over-all situation.
So do discuss this with your treating / prescribing doc, who can help you to make the ebst plan for achieving the best treatment results and the least complications
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.